Hello: I recently read the note about a possible allergic reaction to BMP. I recently had lumbar surgery with BMP and about 1 week post surgery I started to break out in hives and unbearable itching. My face, eyelids, and body were swollen and I was in constant misery. They put me on prednisone, which seemed to calm down this inflammation and Atarax. As soon as I came off the prednisone it started all over again, so I am now back on it again. They did blood work, which did not show anything, so now I am just waiting to see what happens after I am off prednisone again. This is sheer misery. I was doing very, very well post surgery, and was able to move around very well. This is my second lumbar surgery and I have also had cervical surgery as well. This is the first time, however, with the use of the BMP. I am wondering if anyone else has had this experience.
I did research on the internet and did find that there is the possibility of allergic reactions, but they are often remote. My doctor told me that any foreign substance entered into the body is always a risk for developing some type of reaction. This is very puzzling to me, and one I hope never again to experience. Thanks.